MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
During a fistulagram procedure, the valves on the device leaked.The patient did not require a blood transfusion and the physician was able to complete the procedure with this device.No harm to the patient and no additional procedures or intervention was required due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of complaint history, documentation, quality control, specifications, trends and a visual inspection of the returned device was conducted during the investigation.The visual examination reported the initial observations of the returned sheath noted the device was missing the stopcock.Dimensional verification confirmed device had been manufactured per material specification.Although attempts were made at recreating the event as described by the facility, the device was bio occluded in the valve body which would not allow for flushing.Destructive testing found the silicone disc to be scored properly, seated properly with no indication of excessive adhesive on the body threads.There is no evidence to suggest the product was not made to specifications.Detection activities are in place to prevent this failure mode from occurring in the field including a 100% leak test.An investigation is currently open and was previously initiated to investigate the root cause of this event.It was determined that while the health risks associated with this nonconformance can potentially range from low impact to moderate harm, it is unlikely that its occurrence will lead to a serious adverse health consequence to the patient.Based on all available market surveillance information, the likely severity associated with this failure mode is low impact.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.
 
Event or Problem Description
During a fistula gram procedure, the valves on the device leaked.The patient did not require a blood transfusion and the physician was able to complete the procedure with this device.No harm to the patient and no additional procedures or intervention was required due to this occurrence.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5492268
Report Number1820334-2016-00141
Device Sequence Number19073442
Product Code DYB
UDI-Device Identifier00827002134966
UDI-Public(01)00827002134966(17)181202(10)6421558
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRYCFW-7.0-35-6-CW
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/17/2016
Device Age2 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/10/2016
Supplement Report FDA Received Date09/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;